Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS Denver/Boulder, CO

August 6, 2007Douglas County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 6, 2007, 4:22 PM MDT for Douglas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 4:22 PM MDT (22:22 UTC)
Expired
Aug 6, 2007, 7:15 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Douglas County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 062223
FFWBOU
COC035-070115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL 715 PM MDT

* AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES EAST OF WESTCREEK...OR
  ABOUT 26 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING
  NORTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK.


A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.

LAT...LON 3917 10526 3913 10532 3914 10508 3917 10509
      3926 10521

$$
4 follow-up statements
000 
WGUS75 KBOU 062243
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
441 PM MDT MON AUG 6 2007

COC035-070115-
DOUGLAS CO-
441 PM MDT MON AUG 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 28 MILES
NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING NORTHEAST AT 5
MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK.

AN AUTOMATED RAIN GAUGE EAST OF WESTCREEK INDICATE THAT 1.73 INCHES 
OF RAIN HAS FALLEN FROM THIS STORM SINCE 4 PM MDT.

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3917 10526 3913 10532 3914 10508 3917 10509
      3926 10521

$$
000 
WGUS75 KBOU 062300
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT MON AUG 6 2007

COC035-070115-
DOUGLAS CO-
459 PM MDT MON AUG 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 28 MILES
NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING NORTHEAST AT 5
MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVILS HEAD...WESTCREEK AND PERRY PARK.

AN AUTOMATED RAIN GAUGE EAST OF WESTCREEK INDICATED THAT 2.32 INCHES 
OF RAIN HAS FALLEN FROM THIS STORM SINCE 4 PM MDT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3917 10526 3913 10532 3914 10499 3928 10495
      3925 10520

$$
000 
WGUS75 KBOU 062330
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
526 PM MDT MON AUG 6 2007

COC035-070115-
DOUGLAS CO-
526 PM MDT MON AUG 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 28 MILES 
NORTHWEST OF COLORADO SPRINGS. THE STORMS THAT PRODUCED THE HEAVY 
RAIN WERE MOVING EAST OF THE WARNING AREA.

RUNOFF FROM THE STORMS HOWEVER MAY STILL CAUSE FLASH FLOODING IN 
AREAS IN AND NEAR THE TROUT CREEK BASIN.  AN AUTOMATED RAIN GAUGE 
EAST OF WESTCREEK INDICATED THAT 2.52 INCHES OF RAIN HAS FALLEN FROM 
THIS STORM SINCE 4 PM MDT.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DEVILS HEAD...WESTCREEK AND PERRY PARK.

EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3917 10526 3913 10532 3914 10499 3928 10495
      3925 10520

$$
000 
WGUS75 KBOU 070030
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT MON AUG 6 2007

COC035-070038-
DOUGLAS CO-
628 PM MDT MON AUG 6 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
DOUGLAS COUNTY...

THE STORMS THAT PRODUCED THE VERY HEAVY RAINFALL AND PROMPTED THE 
WARNING HAVE EXITED THE AREA.  IN ADDITION...NO REPORTS OF FLOODING 
HAVE BEEN RECEIVED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

LAT...LON 3917 10526 3913 10532 3914 10499 3928 10495
      3925 10520

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:20 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 6, 3:20 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT MON AUG 06 2007

.SHORT TERM...A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINS IN
PLACE OF NORTHERN AND EASTERN COLORADO TODAY WITH MODEL FORECAST
SOUNDINGS INDICATING PRECIPITABLE WATER VALUES AROUND 1.25 INCHES.
A SURFACE LOW OVER SOUTHEAST COLORADO HAS PRODUCED A RATHER
INNOCUOUS WIND FIELD.  BUT ALOFT...SOUTHWESTERLY FLOW OF 30-40 KNOTS
AT 500 MB IS PROVIDING SOME SYNOPTIC SCALE FORCING TO ORGANIZE
SHOWER ACTIVITY.  RADAR DEPICTS SHOWERS OVER THE CENTRAL
MOUNTAINS...MOVING ALONG A NORTHEASTERLY TRACK.  EXPECT SCATTERED
SHOWER ACTIVITY TO CONTINUE INTO THE EVENING AND THEN DISSIPATE.
THE WATER VAPOR SATELLITE LOOP DOES NOT REVEAL ANY SHORT WAVE AXIS
OVER COLORADO...SO IT IS DIFFICULT TO PINPOINT ANY BACK EDGE TO THIS
AFTERNOONS DEVELOPING ACTIVITY.  BY LATE EVENING...MOST OF THE
AIRMASS ACROSS COLORADO SHOULD BE OVERTURNED AND SHOWERS SHOULD
BEGIN DECREASING.

FOR TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE...AND IT
APPEARS THERE WILL BE A BIT MORE SOUTHEASTERLY FLOW ACROSS THE
NORTHEAST PLAINS.  THIS MAY PRODUCE A DENVER CYCLONE WHICH COULD
POOL MOISTURE ALONG THE FRONT RANGE CORRIDOR.  DAYTIME HEATING
SHOULD DESTABILIZE THE AIRMASS...AND ANOTHER ROUND OF AFTERNOON AND
EVENING SHOWERS SHOULD RESULT.  MODEL SOUNDINGS SHOW PRECIPITABLE
WATER VALUES COMPARABLE TO TODAYS VALUES.  MODERATE WINDS ALOFT
SHOULD KEEP STORMS MOVING...BOTH THIS EVENING AND TOMORROW...BUT
INTENSE RAINFALL RATES MAY STILL CAUSE LOCAL FLOODING.

.LONG TERM...KEPT POPS GOING OVERNIGHT TUES AS DISTURBANCE MOVG THRU
NEBR AND WY SHOULD KEEP PRECIP GOING PAST MIDNIGHT ON THE PLAINS.
PRECIP SHOULD DCRS BY DAYBREAK WED.  UPR RDG WL REMAIN STATIONARY
OVER THE SOUTHEASTERN STATES THROUGH MIDWEEK.  AS A TROUGH MOVES
INTO THE PACIFIC NORTHWEST...THE FLOW ALF WL BCM MORE SWLY.  FOR THE
REST OF THE WEEKM...MOST OF THE MONSOONAL MSTR WL BE STEERED EAST OF
THE WEEK.  THIS WILL LEAD TO DRIER AND WARMER WEATHER RETURNING TO
THE FORECAST AREA FOR WED THRU FRIDAY.  ISOLD HIGH BASED TSTMS WL BE
PSBL ON THE MTNS...BUT THE PLAINS WILL REMAIN DRY FOR THE MOST PART.
TEMPS WL BE VRY WARM THIS WEEK...WITH FEWER CLDS EACH AFTN...TEMPS
WL BE WELL INTO THE 90S ON THE PLAINS.

RDG WL GRADUALLY EXPAND BACK WWD INTO THE SOUTHWEST FOR THE WKND.
AS ANTICYCLONIC CIRCULATION DVLPS OVER THE FOUR CORNERS REGION THIS
WEEKEND...THE PLUME OF MONSOONAL MSTR LOOKS TO REDEVELOP OVR THE
MTNS.  FEW CHANGES MADE TO CURRENT FCST.

&&

.AVIATION...LITTLE CHANGE FROM PAST COUPLE DAYS WITH CONVECTION
AFFECTING THE ARRIVAL/DEPARTURE GATES DURING THE AFTERNOONS AND
EVENINGS. HEAVY THUNDERSTORM RAINS WILL LIKELY BRING AT LEAST BRIEF
MVFR CONDITIONS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/046
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT MON AUG 06 2007

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT MON AUG 06 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND
EVENING AS A MOIST AIRMASS REMAINS OVER THE FORECAST AREA.  SOME OF
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...WITH
RAINFALL RATES OF AN INCH OR MORE PER HOUR.  WINDS ALOFT ARE A BIT
STRONGER TODAY THAN IN THE PAST WEEK...SO STORMS WILL MOVE A LITTLE
FASTER THAN THE PAST FEW DAYS.  HOWEVER...RAINFALL RATES WILL STILL
BE HIGH ENOUGH TO PRODUCE AT LEAST MINOR FLOODING.

SEVERAL LOCATIONS ON THE EASTERN PLAINS AND IN PARTS OF THE DENVER
METRO AREA SAW PRETTY SUBSTANTIAL RAINFALL LAST EVENING AND
OVERNIGHT AND CONSEQUENTLY THE THREAT OF FLOODING WILL BE INCREASED
IN THOSE AREAS IF THEY HAPPEN TO EXPERIENCE MORE RAINFALL THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE BEST CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AS THE DEEP
MOISTURE WILL REMAIN OVER COLORADO.  SOME LOCALLY HEAVY RAIN IS
LIKELY...HOWEVER WINDS ALOFT WILL BE STRONG ENOUGH TO HELP MOVE
STORMS ALONG... MINIMIZING THE THREAT OF FLASH FLOODING.  FOR
WEDNESDAY THROUGH FRIDAY A DRIER AIRMASS WILL DEVELOP OVER THE AREA
WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM ALONG WITH WARMER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:36 PM MDTSevere Thunderstorm WarningBOUElbert54 min
Aug 6, 5:45 PM MDTSevere Thunderstorm WarningBOUWeld20 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.